The Keio Journal of Medicine
Online ISSN : 1880-1293
Print ISSN : 0022-9717
ISSN-L : 0022-9717
Current issue
Showing 1-3 articles out of 3 articles from the selected issue
HISTORIC DOCUMENTATION
REVIEW
  • Hidekazu Suzuki
    Type: REVIEW
    2021 Volume 70 Issue 1 Pages 7-18
    Published: 2021
    Released: March 25, 2021
    [Advance publication] Released: July 01, 2020
    JOURNALS FREE ACCESS FULL-TEXT HTML

    In 2016, the Rome criteria were updated as Rome IV, and only minor changes were introduced for functional dyspepsia (FD). The major symptoms of FD now include not only postprandial fullness, but also epigastric pain and burning, and early satiation at above the “bothersome” level. Investigations into the effect of meal ingestion on symptom generation have indicated that not only postprandial fullness and early satiety but also epigastric pain and burning sensation and nausea (not vomiting) may increase after meals. Helicobacter pylori infection is considered to be the cause of dyspepsia if successful eradication leads to sustained resolution of symptoms for more than 6 months, and such a condition has been termed H. pylori-associated dyspepsia. Prompt esophagogastroduodenoscopy and H. pylori “test and treat” may be beneficial, especially in regions with a high prevalence of gastric cancer, such as east Asia. In terms of treatment, acotiamide, tandospirone, and rikkunshito are newly listed in Rome IV as treatment options for FD. Clinical studies in the field of FD should be strictly based on the Rome IV criteria until the next Rome V is published in 2026.

CASE REPORT
  • Sae Aratani, Takeshi Matsunobu, Takahiro Kawai, Hirotake Suzuki, Norih ...
    Type: CASE REPORT
    2021 Volume 70 Issue 1 Pages 19-23
    Published: 2021
    Released: March 25, 2021
    [Advance publication] Released: August 04, 2020
    JOURNALS FREE ACCESS FULL-TEXT HTML

    Proton pump inhibitors (PPIs) are widely used medicines worldwide. However, a rare etiology of syndrome of inappropriate secretion of antidiuretic hormone (SIADH) related to PPI was recently reported. Therefore, the putative role of PPIs in SIADH cannot be underestimated. A 78-year-old Japanese woman was admitted to our hospital for treatment of left Bell’s palsy. On admission, the patient was oriented with normal laboratory data, including a serum Na level of 135 mEq/L. Oral glucocorticoids and a proton pump inhibitor were initiated in combination with oral valaciclovir. Six days later, the patient’s consciousness became impaired. Laboratory data showed a serum Na level of 103 mEq/L, a urine Na level of 64.8 mEq/L, a urine K level of 43.6 mEq/L, and a urine osmolality of 450 mOsm/kg H2O. The patient met the criteria for SIADH. The initial treatment included water restriction and 3% hypertonic saline administration. The cessation of PPI significantly improved the urine diluting capacity and concomitantly increased serum Na, which indicated that the use of PPI had been responsible for the etiology of SIADH. The present case illustrates that physicians need to be aware of the uncommon adverse effects of PPI, such as SIADH.

feedback
Top